New to Discoid Lupus - scalp issues, supplement advice

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bear70
New Member


Date Joined Aug 2018
Total Posts : 1
   Posted 8/3/2018 4:53 AM (GMT -6)   
Hi everyone

I was diagnosed with discoid lupus around 18 months ago after a small rash appeared on my nose. At that point I had no other lesions on my body and I wasn’t too concerned. After the diagnosis from a UK skin specialist I was sent home with a tube of steroid cream and discharged with no particular advice other than to use the cream if and when I got a rash.

Since then the rashes have been appearing much more frequently and after a recently holiday where, after not realising how important sun protection was, I ended up with my upper back covered in angry lesions which I found quite distressing. My doctor will not refer me back to a specialist as I no longer have private health care so I find myself cast adrift with no one to turn to for advice.

Thankfully I have now found this forum and have now read up much more about this condition. I don’t think my DL is nearly as bad as some others on here but I now have spots on my scalp and I don’t know what to do – I am terrified I’m going to lose my hair.

Has anyone got any advice for getting rid of the spots on the scalp – will the steroid cream make my hair fall out??

Also does anyone have any advice about supplements? I currently have a terrible diet but I fully intend to start work on that as soon as I can.

GreenBeans
Regular Member


Date Joined Dec 2016
Total Posts : 46
   Posted 8/3/2018 8:26 AM (GMT -6)   
Steroid cream will NOT make your hair fall out.

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17897
   Posted 8/7/2018 10:12 AM (GMT -6)   
Hi, Bear, and welcome! GreenBeans must not be aware that some topical steroid creams can cause hair loss. You can have hair loss but it should only be temporary.

Here is a link about it. Hope this helps and eases your mind a little.

/www.rxlist.com/temovate-scalp-side-effects-drug-center.htm

Are you on any new medications...even orally? That can possibly cause hair loss also. This happened to me when I was put on a lot of medications but my hair did come back.

So try to relax. Maybe get a second opinion too. Let us know how you are doing because we do care about you.

Sherrine
Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

Post Edited (Sherrine) : 8/7/2018 9:45:44 AM (GMT-6)


Tinkerbee
Regular Member


Date Joined Feb 2013
Total Posts : 59
   Posted 8/7/2018 1:35 PM (GMT -6)   
Hi Bear
I also have DLE and was dx'd in 2012. I was prescribed Clobetasol (High potentcey steroid) cream for my lesions. Like you, mine presented on my nose, scalp and upper back. I had no issues with the steroid causing hair loss. The lesions themselves caused it. Clobetasol was the only thing that cleared the lesions and stopped the hair loss. Sun avoidance/protection is KEY for DLE sufferers (and SLE sufferers as well)! Sunscreen, hats, long sleeves etc...
I take Biotin and Vit D.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 4:32 PM (GMT -6)
There are a total of 3,006,591 posts in 329,353 threads.
View Active Threads


Who's Online
This forum has 161840 registered members. Please welcome our newest member, 6catlady.
265 Guest(s), 15 Registered Member(s) are currently online.  Details
goshawk, borrelioburgdorferii, LifeCointosses, 6catlady, Wings of Eagles, Froggy88, HeartsinPain, 81GyGuy, Scaredy Cat, Alxander, InTheShop, Hallieb, oregonhay, Aerose91, jwebb